Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 277, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2012, 10:08 PM CDT for 5 counties in Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 10:08 PM CDT (03:08 UTC)
- Expired
- Aug 9, 2012, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:10 PM CDT | TSTM WND DMG | Timpson, TX | TREES REPORTED DOWN AND A METAL ROOF BLOWN OFF A SHED NEAR HIGHWAY 87. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS54 KSHV 100308
SVRSHV
TXC347-365-401-405-419-100400-
/O.NEW.KSHV.SV.W.0277.120810T0308Z-120810T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SHELBY COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF CENTER...
SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 1100 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TIMPSON...OR 12 MILES SOUTH
OF CARTHAGE...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARRISON...TENAHA...MARTINSVILLE...SHELBYVILLE...NEUVILLE...BLAND
LAKE...PATROON AND SAN AUGUSTINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PANOLA COUNTY EARLIER. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3193 9466 3211 9421 3166 9382 3162 9382
3159 9386 3161 9390 3159 9392 3157 9398
3155 9399 3143 9437
TIME...MOT...LOC 0308Z 324DEG 30KT 3193 9437
$$
131 follow-up statement
875
WWUS54 KSHV 100347
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 PM CDT THU AUG 9 2012
TXC365-401-100357-
/O.CAN.KSHV.SV.W.0277.000000T0000Z-120810T0400Z/
PANOLA TX-RUSK TX-
1047 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR RUSK AND PANOLA COUNTIES IS
CANCELLED...
LAT...LON 3143 9437 3180 9450 3190 9427 3157 9398
3155 9399
TIME...MOT...LOC 0347Z 324DEG 30KT 3167 9420
$$
TXC347-405-419-100400-
/O.CON.KSHV.SV.W.0277.000000T0000Z-120810T0400Z/
NACOGDOCHES TX-SAN AUGUSTINE TX-SHELBY TX-
1047 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SHELBY...SAN AUGUSTINE AND NACOGDOCHES COUNTIES...
AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JERICHO...OR 7 MILES SOUTH OF CENTER...MOVING SOUTHEAST AT 35
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATTOYAC...NEUVILLE...CHIRENO...CALGARY...SAN AUGUSTINE...DENNING AND
BLAND LAKE
LAT...LON 3143 9437 3180 9450 3190 9427 3157 9398
3155 9399
TIME...MOT...LOC 0347Z 324DEG 30KT 3167 9420
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:05 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 9, 10:05 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 PM CDT THU AUG 9 2012 .DISCUSSION... CONVECTION STILL HANGING ON ACROSS E TX...WITH A FEW STORMS TRYING TO INTRUDE ON OUR EXTREME ERN LA PARISHES. COLD FRONT LOCATED ROUGHLY ALONG A PARIS TX TO HOT SPRINGS AR LINE. MODELS KEEP SOME AREAS OF QPF IN OVER THE REGION DURING THE OVERNIGHT HOURS AS THE FRONT DRIFTS SWD...AND SEEMS TO LINE UP WELL WITH CURRENT RADAR COVERAGE. GRIDS LOOK LIKE THEY ARE IN GOOD SHAPE...SO WILL NOT BE MAKING ANY CHANGES ATTM. /12/ && .AVIATION... A FEW STORMS CONTINUE TO LINGER ACROSS PARTS OF E TX...BUT ARE NOT EXPECTED TO AFFECT ANY TERMINALS TONIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL. SOME TEMPO PATCHY BR MAY DEVELOP BEFORE SUNRISE...ESPECIALLY AT SITES THAT RECEIVED RAINFALL...BUT SHOULD MIX OUT SHORTLY AFTER SUNRISE. COLD FRONT TO DRIFT SLOWLY SWD THROUGH THE PD...AND MAY HELP TO TRIGGER MORE CONVECTION GENERALLY ALONG AND S OF A KLFK TO KMLU LINE BY FRIDAY AFTERNOON. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 72 95 72 / 30 20 10 10 10 MLU 75 92 70 93 68 / 30 30 10 10 10 DEQ 69 93 61 94 66 / 20 10 10 10 10 TXK 73 94 66 94 68 / 20 10 10 10 10 ELD 73 94 65 93 66 / 30 20 10 10 10 TYR 75 97 74 97 74 / 20 10 10 10 10 GGG 75 97 73 97 72 / 30 20 10 10 10 LFK 75 98 74 97 73 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT THU AUG 9 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS ON FRIDAY ALONG AND SOUTH OF THE FRONT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY TO WEDNESDAY AS THE FRONT LIFTS NORTH FROM THE GULF COAST AND SETTLES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05
In the hours before
Local storm report, Aug 9, 9:01 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL N LONGVIEW 32.52N 94.76W
08/09/2012 E0.75 INCH GREGG TX TRAINED SPOTTER
PENNY SIZED HAIL IN THE JUDSON COMMUNITY
&&
MBERRYLocal storm report, Aug 9, 9:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG NE GLADEWATER 32.54N 94.95W
08/09/2012 GREGG TX TRAINED SPOTTER
POWERLINES DOWNED IN THE LAKE GLADEWATER AREA.
&&
MBERRYLocal storm report, Aug 9, 9:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG N OVERTON 32.28N 94.97W
08/09/2012 RUSK TX EMERGENCY MNGR
LARGE TREE AND POWERLINES DOWNED NORTH OF OVERTON ON CR
1111.
&&
MBERRYLocal storm report, Aug 9, 9:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NEW LONDON 32.27N 94.93W
08/09/2012 RUSK TX EMERGENCY MNGR
LARGE TREES DOWNED NEAR NEW LONDON ON FM 2012 AND FM
1513.
&&
MBERRYLocal storm report, Aug 9, 9:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG SE KILGORE 32.39N 94.87W
08/09/2012 GREGG TX EMERGENCY MNGR
POWERLINES DOWNED SOUTHEAST OF TOWN IN THE 11000 BLOCK OF
CR. 173.
&&
MBERRYLocal storm report, Aug 9, 10:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 7 S KILGORE 32.29N 94.87W
08/09/2012 RUSK TX EMERGENCY MNGR
CR 152 COMPLETELY BLOCKED BY TREES AND POWERLINES JUST
OFF SH 42 IN THE LEVERETTS CHAPEL AREA.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Wood | 39 min |
| Aug 9, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 50 min |
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Smith, Upshur, Wood | 37 min |
| Aug 9, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 50 min |
| Aug 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.